MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that a hair was present in the packaging of the amplatz extra stiff support wire guide.The customer confirmed that no patient injury occurred.It is unknown when the hair was discovered, and if the product was opened and used.No further information was made available.The device is reportedly available for return; however, as of the date of this report, no product has yet been received for evaluation.
 
Additional Manufacturer Narrative
Product code: dqx.The product was unopened and unused at the time of the event.The device did not come into contact with a patient.Investigation - evaluation: a review of the complaint history, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One amplatz extra stiff support wire guide was returned in an unopened, sterile condition.Visual examination identified a single strand of foreign matter from unidentifiable source, black in color, measuring in its current state at approximately 1.3 centimeters (cm) within the sealed package.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per manufacturing quality control documentation, "inspect all package seals (end seals, side seals and chevron seal if applicable).Examine each seal for defects, foreign matter.Product must be free of any visible cuts, holes or foreign matter." based on the information provided, examination of the returned product, and the results of our investigation, the root cause for the foreign matter was determined to be related to the manufacturing process.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6914608
Report Number1820334-2017-03430
Device Sequence Number16258753
Product Code DXQ
UDI-Device Identifier00827002042377
UDI-Public(01)00827002042377(17)220817(10)8087804
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSCF-35-80-3-AES
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1